Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Just googled post “finasteride syndrome forum” and this is the one I found.
What is your current age, height, weight?
19, 6’2, 180lbs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Saw Palmetto extract
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
300mgs - extract
200mgs - powder
500mgs total a day
What condition was being treated with the drug?
Hair loss - AGA
For how long did you take the drug (weeks/months/years)?
Exactly 5 months
How old were you, and WHEN (date) did you start the drug?
18 years old, beginning of january 2019
How old were you when you quit, and WHEN (date) did you quit?
19 years old, 20’th of May
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
At the 5 month mark in May when I noticed slight libido loss
What side effects did you experience that have yet to resolve since discontinuation?
Leg/arm numbness during night
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[v ] Loss of Libido / Sex Drive
[ v] Erectile Dysfunction
Loss of Morning Erections
[ v] Loss of Spontaneous Erections
[v ] Loss of Nocturnal Erections
[ v] Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
[v] Persistent Fatigue / Exhaustion - only during training
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
[ v] Other (please explain)
-Suddenly, the following days after discontinuation of SP, I couldn’t sleep without constantly waking up due to hand/leg numbness. It never occurred to me this frequently except on rare occasions, but now it happens almost every night.
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
I was taking astaxanthin for a month due to its neuroprotective benefits since a lot of you had theories that it’s a dopamine issue, so I decided to be on a safer side.
Also taken vitamin D3 10 000 IU as I’ve always been
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
No pre blood tests, although I checked my estradiol and testosterone in which test - 750ng/dL and E2 - 30pg/mL(middle of the range)
I know I need to include more hormones into my bloodwork, but I’m on vacation now, so that will do when I’m back.
Anything not listed in the above questions you’d like to share about your experience?
I am a frequent gym goer, and was always passionate about bodybuilding since my teens.
What I noticed is that immediately after discontinuation of the herb, it was very difficult for me to get adequate pump and blood flow into the muscle (I guess it’s due to nitric oxidase problems), hence my training sessions became less interesting/fun. I didn’t experience much satisfaction from my training as I always did. After weeks this side effect normalized more or less, but I still don’t have near as much stamina as I used to before.
-Also lost my insane vascularity and it seems as if I gained a few body fat points on the percentage scale, although could be age related since I’m in my late teens now(lowered HGH/IGF1 etc)
Insomnia after days on which I work out, total discomfort through the body when in the laying position, very difficult to fall asleep. Though, on rest days I can sleep like a baby and fall asleep much faster, which is weird because it used to be the other way around.
Getting exhausted much quicker during my workouts
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
When I noticed increased rate of hair fall and my hairline recession seemed to progress, I was freaked out and immediately looked for solutions. I learned about finasteride and its disasterous long term sides several years ago, so I didn’t even think about taking it. What I did consider taking was Saw Palmetto since it is a very popular supplement and there were none of the sexual side effects listed on most health sites except some constipation or diarrhea that is supposed to occur only in some people and are totally reversible. After some research, I went to the nearest health store and purchased the saw palmetto extract. I kept using it for 5 months successfully until on the 5 month mark I noticed slight libido loss that I attributed to my methylphenidate (prescribed) use.
One day, I decided to search info on Post Finasteride Syndrome out of interest while being sure that the condition doesn’t await me, since I never took fin or dut or any of that stuff. Immediately, I stumbled upon stories of getting PFS like symptoms just from Saw Palmetto use. I couldn’t believe it, and I panicked, so I decided to quit momentarily.
Next days I didn’t have any morning wood, and I began feeling the numbness in my legs/hands during sleep on a nightly basis. However, every day I was getting better and better until I completely recovered and had raging libido. I was happy… for about a week until it started getting worse again. For the next several weeks My libido was low, but I had faith that it will come back like it did… and it did… again. I thought it was over, but no… I immediately felt worse.
Now I am stuck in a loop of getting slight improvements and getting excited, all that, but that only lasts until I wake up the next day realizing I’m one step back.
At almost two months I didn’t use anything for hair loss prevention and so far I’m not losing any hair whatsoever. Perhaps, it was just due to stress and SP was unneeded…
I’m scared to death and I still can’t believe this was caused by an herb(that is taken by millions and millions worldwide). It never crossed my mind for a second that a natural supplement like that can cause such effects in some people… life is just too brutal. SP potentially made it over for me before my life even began…
I promise, I will fill out the survey once I will hit the 3 month mark after total discontinuation since that’s a requirement.
Thanks for reading.